×

zbMATH — the first resource for mathematics

Periodic solutions to nonautonomous difference equations. (English) Zbl 0712.39014
The equation \(x_{n+1}=f_ n(x_ n)\), \(n=0,1,..\). with \(f_{n+T}(x)=f_ n(x)\) for all n is discussed. A special class C of functions is introduced for which a periodic solution of the equation exists and also the asymptotics of all other solutions can be characterized.
The second part of the paper analyses in detail the equation \(x_{n+1}=a_ nx_ n/(1+b_ nx_ n),\) with \(a_ n,b_ n\) positive, bounded and periodic of integer period T, which belongs to the described class for \(a_ n>1\). The relevance of these results to some models in mathematical biology is discussed.
Reviewer: J.Gregor

MSC:
39A10 Additive difference equations
39A11 Stability of difference equations (MSC2000)
92B05 General biology and biomathematics
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Boyce, M.S.; Daley, D.J., Population tracking of fluctuating environments and selection for tracking ability, Am. naturalist, 115, 480-491, (1980)
[2] Coleman, B.D., Nonautonomous logistic differential equations as models of the adjustment of populations to environmental change, Math. biosci., 45, 159-176, (1980)
[3] Edelstein-Keshet, L., Mathematical models in biology, (1988), Random House New York · Zbl 0674.92001
[4] Kot, M.; Schaffer, W.M., The effects of seasonality on discrete models of population growth, Theor. popul. biol., 26, 340-360, (1984) · Zbl 0551.92014
[5] Moon, F.C., (), 16-18
[6] Pielou, E.C., (), 20-25
[7] Rodriguez, D.J., Models of density dependence in more than one life stage, Theor. popul. biol., 34, 93-117, (1980)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.